Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Sep 12, 2024, 6:26 AM EDT for Franklin County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2024, 6:26 AM EDT (10:26 UTC)
- Expired
- Sep 12, 2024, 7:15 AM EDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 97 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.4 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WFUS52 KTAE 121026
TORTAE
FLC037-121115-
/O.NEW.KTAE.TO.W.0072.240912T1026Z-240912T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
626 AM EDT Thu Sep 12 2024
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southwestern Franklin County in Big Bend Florida...
* Until 715 AM EDT.
* At 626 AM EDT, a severe thunderstorm capable of producing a tornado
was located over St George Island, moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Eastpoint around 630 AM EDT.
Apalachicola around 635 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Franklin, Apalachicola Airport, Creels, Tilton, Bay City, and Green
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 2974 8513 2977 8508 2979 8506 2978 8505
2978 8504 2979 8504 2982 8501 2986 8486
2964 8479 2960 8493
TIME...MOT...LOC 1026Z 144DEG 21KT 2965 8488
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD2 follow-up statements
353
WWUS52 KTAE 121035
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
635 AM EDT Thu Sep 12 2024
FLC037-121115-
/O.CON.KTAE.TO.W.0072.000000T0000Z-240912T1115Z/
Franklin FL-
635 AM EDT Thu Sep 12 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR WEST
CENTRAL FRANKLIN COUNTY...
At 635 AM EDT, a severe thunderstorm capable of producing a tornado
was located near St George Island, moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Apalachicola and Eastpoint around 640 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Franklin, Apalachicola Airport, Creels, Tilton, and Bay City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 2974 8513 2977 8508 2979 8506 2978 8504
2979 8504 2982 8501 2986 8486 2969 8484
2964 8496
TIME...MOT...LOC 1035Z 144DEG 21KT 2969 8492
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD633
WWUS52 KTAE 121100
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
700 AM EDT Thu Sep 12 2024
FLC037-121115-
/O.CON.KTAE.TO.W.0072.000000T0000Z-240912T1115Z/
Franklin FL-
700 AM EDT Thu Sep 12 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR WEST
CENTRAL FRANKLIN COUNTY...
At 700 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Eastpoint, moving northwest at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Franklin County, including the following locations...
Creels and Bay City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 2972 8502 2978 8504 2979 8504 2982 8501
2986 8486 2972 8486 2969 8498
TIME...MOT...LOC 1100Z 150DEG 15KT 2976 8494
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 12, 4:49 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 12, 4:49 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
449 AM EDT Thu Sep 12 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 406 AM EDT Thu Sep 12 2024
The outer bands of Francine are starting to impact our forecast area
this morning. These bands will slowly move east while the individual
storms within the bands move generally northward. There will be
rounds of showers and storms through this afternoon. Then, guidance
indicates there may be a lull during the evening hours, followed by
some redevelopment during the overnight hours. However, confidence
in exact timing and placement of these bands is still low. It will
also be breezy today with gusts of 25 to 35 mph possible at times as
winds mix down in any drier air that makes its way in around
Francine's circulation. Highs will be in the upper 70s to mid-80s.
Lows tonight will be in the 70s. Now to talk about the two main
threats for today and tonight: tornadoes and flooding rain.
First, the tornado threat. The stationary front that has been
sitting off our coast for days will be pushed inland as a warm front
while Francine advances farther inland. During the pre-dawn hours so
far, the instability has really been limited to the immediate coast
and offshore. As the warm front advances inland, instability will
increase across the forecast area. VAD wind profiles and
mesoanalysis indicates ample low-level shear on the order of 25-40
kt and large curved hodographs. Thus, the environment south of the
warm front is favorable for a few tornadoes. Thus, the Storm
Prediction Center has outlined much of southwest Georgia, the
Florida Panhandle and western Big Bend, and southeast Alabama in a
Slight Risk of severe weather (level 2 of 5) with a Marginal Risk
(level 1 of 5) eastward. The threat of tornadoes will generally
decrease this afternoon from south to north as Francine pulls away
and weakens.
Second, the flood threat. As these bands slowly make their way
through the area, they will be capable of training, producing
several inches of rain possibly in a short period of time. This will
be in an environment with PWATs around 2.2 to 2.6 inches, leading to
very efficient rainfall rates. Additionally, parts of southeast
Alabama and southwest Georgia saw about 3 to 6 inches of rain
yesterday, leading to wet antecedent conditions. Thus, have expanded
the Flood Watch to include much of southwest Georgia, southeast
Alabama, and the western Florida Big Bend. Rainfall totals of 2 to 4
inches with localized totals up to 8 inches are possible.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 406 AM EDT Thu Sep 12 2024
Francine's remnants will influence the short term forecast period
as it leads to a closed low sitting over the western TN Valley
region. At the surface, a frontal boundary lingers over the
southeast which will lead to renewed chances for showers and
thunderstorms each day. Given the likely cloudy nature, high
temperatures should be a couple of degrees below their seasonal
normal.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 406 AM EDT Thu Sep 12 2024
Ensemble and cluster analysis show either a closed low or broad
upper level troughing sitting over much of the southeast east
through the period. A frontal boundary is expected to meander
around southern AL and southern GA, which will keep the chance for
showers and thunderstorms in the forecast. High temperatures look
to be a few degrees cooler than their seasonal average Sunday and
Monday, before temperatures return to near normal. Chances for
precipitation may decrease Tuesday into Wednesday if the front is
able to wash out.
&&
.AVIATION...
(06Z TAFS)
Issued at 138 AM EDT Thu Sep 12 2024
Rain bands from Tropical Storm Francine will spread from west to
east through the next 24 hours. Timing of the bands is rather
uncertain, but expect SHRA to start, then VCTS during the daytime
hours. Vsbys will be lowered to at least MVFR during showers and
storms, possibly down to IFR in the heavier SHRA/TSRA. Cigs will
mostly be IFR to MVFR, though brief bouts of LIFR cigs are
possible near daybreak. ECP may even attempt VFR near the end of
the TAF period, but that is highly uncertain. Gusty east to
southeast winds of 20 to 30 kt are possible at all terminals.
&&
.MARINE...
Issued at 406 AM EDT Thu Sep 12 2024
The stationary front over the nearshore waters will promote
strong easterly to southeasterly breezes early this morning. At
some point, this stationary front will lift northwards as a warm
front, leading to winds taking on a more southerly direction.
Both peripheral bands from Francine and the warm front will lead
to showers and thunderstorms over the waters throughout the day.
Gusty and erratic winds, waterspouts, heavy rain, and frequent
lightning will all be possible. Looking ahead, more tranquil
boating conditions are on tap beginning Friday night.
&&
.FIRE WEATHER...
Issued at 406 AM EDT Thu Sep 12 2024
As the outer bands from Francine move through our area, showers,
storms, and gusty winds will be possible through the day. Some of
the stronger storms could produce heavy rain and isolated tornadoes.
Otherwise, southeast transport winds around 20 to 25 mph will result
in good dispersions across the area. Transport winds will weaken and
become more variable Friday into Saturday, leading to continued good
dispersions each day. Showers and storms will continue Friday and
decrease on Saturday. Otherwise, fire weather concerns remain low
for the next few days.
&&
.HYDROLOGY...
Issued at 406 AM EDT Thu Sep 12 2024
With very high PWATs within the tropical airmass, Francine's rain
bands will be efficient rain producers. PWATs will reach 2.2 to 2.6
inches across the area. These rainbands are generally slowly moving
east, but individual storms are moving northward. If these rain
bands end up training, then some locations could see several inches
of rain within a short period of time. Given this and the fact that
3 to 6 inches of rain fell yesterday in southeast Alabama and
southwest Georgia, have expanded the Flood Watch across southeast
Alabama, southwest Georgia, and the western Florida Big Bend. Over
the next couple of days, rainfall totals of 3 to 6 inches are likely
within the watch area with localized totals as high as 10 inches.
Gradually, the heavy rain threat will taper through Friday.
At this time, riverine flooding does not appear to be a concern
given antecedent drought conditions. The rivers along and west of
the ACF basin are generally running low, so a good part of this rain
will be beneficial for replenishing the waterways.
Coastal tide gages around Panama city have peaked around 1.5 ft.
MHHW this high tide cycle. This is likely the highest that the water
levels will reach, and we'll see a gradual decline in water levels
along the coast.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 73 84 71 / 90 60 80 40
Panama City 84 75 85 73 / 100 60 60 20
Dothan 80 73 84 69 / 80 70 70 40
Albany 80 72 82 70 / 70 50 80 60
Valdosta 81 73 84 72 / 60 40 80 40
Cross City 86 74 87 73 / 70 50 80 30
Apalachicola 84 76 84 74 / 90 70 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007>017-026-027-108-
112-114-115-127.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for FLZ108-112-114.
High Rip Current Risk through late Friday night for FLZ108-112-
114-115.
High Surf Advisory until 11 PM EDT /10 PM CDT/ this evening for
FLZ108-112-114.
GA...Flood Watch through Friday evening for GAZ120>126-142>145-
155>157.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...Small Craft Advisory until 2 PM EDT this afternoon for GMZ730-
755-765-775.
Small Craft Advisory until 6 PM CDT this evening for GMZ750-752-
770-772.
&&
NEAR TERM...Young
SHORT TERM...KR
LONG TERM....KR
AVIATION...Young
MARINE...KR
FIRE WEATHER...Young
HYDROLOGY...YoungThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 11:05 PM EDT | Special Marine Warning | TAE | 55 min | |
| Sep 11, 11:52 PM EDT | Special Marine Warning | TAE | 53 min | |
| Sep 12, 12:21 AM EDT | Special Marine Warning | TAE | 114 min | |
| Sep 12, 12:43 AM EDT | Special Marine Warning | TAE | 51 min | |
| Sep 12, 3:51 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 4:14 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 6:30 AM EDT | Flash Flood Warning | TAE | Franklin, Gulf, Liberty | 6 hr |
| Sep 12, 6:37 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 7:05 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 7:18 AM EDT | Tornado Warning | TAE | Walton | 27 min |
| Sep 12, 7:32 AM EDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Sep 12, 8:05 AM EDT | Tornado Warning | TAE | Walton | 25 min |
| Sep 12, 8:14 AM EDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Sep 12, 8:27 AM EDT | Tornado Warning | TAE | Walton | 12 min |
| Sep 12, 8:56 AM EDT | Tornado Warning | TAE | Franklin | 14 min |
| Sep 12, 9:15 AM EDT | Tornado Warning | TAE | Franklin, Liberty | 30 min |
| Sep 12, 9:21 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 9:37 AM EDT | Areal Flood Advisory | TAE | Walton | 113 min |
| Sep 12, 9:57 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 10:15 AM EDT | Tornado Warning | TAE | Franklin, Wakulla | 30 min |
| Sep 12, 10:38 AM EDT | Tornado Warning | TAE | Gulf | 37 min |
| Sep 12, 11:00 AM EDT | Tornado Warning | TAE | Franklin, Gulf | 30 min |
| Sep 12, 11:27 AM EDT | Tornado Warning | TAE | Franklin, Gulf | 33 min |
| Sep 12, 11:30 AM EDT | Special Marine Warning | TAE | 45 min | |
| Sep 12, 11:38 AM EDT | Tornado Warning | TAE | Franklin | 22 min |
| Sep 12, 11:56 AM EDT | Tornado Warning | TAE | Franklin | 34 min |
| Sep 12, 12:06 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 12:13 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 12, 12:30 PM EDT | Flash Flood Warning | TAE | Franklin, Gulf, Liberty | 3 hr |
| Sep 12, 1:16 PM EDT | Areal Flood Advisory | TAE | Leon | 119 min |
| Sep 12, 2:14 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 12, 2:59 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 12, 6:59 PM EDT | Special Marine Warning | TAE | 74 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.